PDA

View Full Version : just a quick question



eldz
08-01-10, 22:45
hey all just a wondering just recently been but on propranolol, 10 mg only but i find that it gives me a bounding headache and that, as part of my anxiety is fearing that my heart is going to stop any moment, its effects is making me more anxious to the point of having another panic attack within the day that i first took them so have now stopped them, is this wise im so confused please help?

Going home
08-01-10, 23:10
Hi there, well I was given propranolol (80mg daily) because of a combination of raised BP and migraine-type headaches (the headaches had no connection to the BP by the way, I'd been getting them for a few years before the BP issue) The doctor reckoned it would help with both, and it has. So it just goes to show that meds affect people in different ways. It seems like a small dose to have any side effects to be honest, but then we're all different so if the headaches persist, go back and have a chat to the doctor. The propranolol also helps with slowing my heart rate down and stops the anx and ectopics I was getting before, so they do work for me I have to say.

Take care
GH xx

pollyanna
08-01-10, 23:11
10mg is a small dose,
Just to clarify, did you only take them for 1 day and then stop, due to the headache and the fear your heart would stop?

If i have picked you up correctly, my response would be, your heart will definately not stop, propranolol, regulates your heart rate, but with it only being 10 mg i dont know how effective that dose would be, i take propranolol regularly 40mg x 3 daily, at first i was tired, but no headache, maybe other users can comment on that. i was terrified to take them at first, and it took me a long time to build up the courage to try them, i even had panic attacks while trying to take them, but have to say, personally, one of the best things i ever done, only sorry i didnt do it sooner, it eases my symptoms quite a bit.
I suspect your anxiety has a lot to do with the symptoms that you are having since you took the tab, and maybe trying it out for 1 day isnt really long enough to get a good idea if it will be useful to you.
I hope thngs getbetter for you soon.

P x

eldz
08-01-10, 23:28
thanks for the replies it does help and with hindsight i think that my fear of taking meds is what prob gave me the panic attack. And i agree with u pollyanna 10 mg is a low dose but b4 all this began to happen to me i was, and contrary to how i now think and feel, a very physically healthy person who never took pills for anything. I'll give them another go and see how they take , thanks again for responding

eldz xx

pollyanna
08-01-10, 23:34
Hi Again,


I understand.
i am still the type of person who wouldnt take even a paracetamol unless i had to, i too am very fearful of taking meds, so i really do understand how you feel. Give them another go, when i first stared taking them i made sure there was someone around at home, and made sure that i was in a peaceful environment, not a lot of noise, not many people around, and tried to relax myself as much as i could, the first few days i was panicking when i took them, and then i began to relax when i realised they werent going to do anything horrible to me.
goodluck and let us know how you get on.

Tc

P x

eldz
08-01-10, 23:40
thanks again it really is helpful and reasurring to be able to apeak to others who have gone through or are going through the same thing, and i will.

eldz xx :D

Desprate Dan
19-01-10, 08:01
I must say that propranolol has helped me a great deal i am 80mg S/R, i use to suffer with bouts of real nervousness and trembling, it was embarrasing people would pick up on it and ask if i was okay, then this would cause a panic attack......aaahhhh Then i got prescribed propranolol and i feel great more relaxed in myself, the only side effect i got was pins and needles occasionally in my hands, but for me the benefit far out weighs the side effects...

DAN

josephine
26-01-10, 12:57
Hi,

I used to get headaches when i first started propranolol but found after a while they stopped. Also any other minor side effects went away too. I have now taken them for a few years.Not everyday but just when needed. They are so helpful to me and have pretty much changed my life.
I probably rely on them too much though.

Love Josephine.x

Carly Lou
26-01-10, 13:18
Hey guys, i couldnt agree more, my doctor to has given me propanodol (sp)
and as soon as i started taking them i started to get anxious and started to panic, but then i started to get used to them, i have been having alot of dizzy spells from a ear virus so stopped taking the pro as i didnt want to be taking those plus some dihyrocloride for my dizziness xxx
i was also given some risperodone (sp)
but havent taken those yet as yet again worried they will cause something after reading the dreaded info leaflet inside x
has anyone else had labrynthisis just as a query ?? and will it ever go, i cant stay on Dihydrochloride forever and scared when i stop taking them in 2 weeks i will be ill and dizzy again !!! x

JaneC
26-01-10, 13:32
Hi Carly,

I've had lab a couple of times. I still feel dizzy at times but not like I did when it was at its worst. Do you mean you are taking betahistine dihydrochoride (Serc) or something else? If it is Serc, I'm not sure there is a problem with carrying on taking it.

Carly Lou
26-01-10, 15:22
Hey Jane, yes serc is the one, doc has given me 2 weeks worth and it has had a good effect, have the odd dizziness but thats it now, god the week without anything was terrible, i felt so ill with the dizziness and weak tierd etc, But the issue is, i am worried it is a brain tumour, thats my biggest issue with it, as i am getting headaches now, like sinus ones around the forehead and sides
my ears are hurting a bit and also ears are popping a bit, doc looked behind my eyes tho and she said that is all fine x xx
will it ever go, ive had it about 10 days now all together ????
xxxx thank you for replying Jane xxxx